Intravenous Immune Globulin and Thromboembolic Adverse Events: A Systematic Review and Meta-Analysis of RCTs

Project Title Intravenous Immune Globulin and Thromboembolic Adverse Events: A Systematic Review and Meta-Analysis of RCTs
Date
Sunday, April 24, 2016
Location
Description

Prior case reports and observational studies indicate that intravenous immune globulin (IVIg) products may cause thromboembolic events (TEEs), leading the FDA to require a boxed warning in 2013. The effect of IVIg treatment on the risk of serious TEEs (acute myocardial infarction, ischemic stroke, or venous thromboembolism) was assessed using adverse event data reported in randomized controlled trials (RCTs) of IVIg. 

Medical Product
intravenous immunoglobulin (IVIg)
Health Outcome
acute myocardial infarction (AMI)
ischemic stroke
thromboembolic events (TEE)
venous thromboembolism (VTE)
Corresponding Author

E. M. Ammann, University of Iowa, College of Public Health, 145 N. Riverside Dr., CPHB S400, Iowa City, IA 52242, USA. Email: eric-ammann@uiowa.edu 

Authors

Eric M. Ammann PhD, MS; Cole B. Haskins BS; Kelsey M. Fillman; Rebecca L. Ritter; Xiaomei Gu; Scott K. Winiecki MD; Ryan M. Carnahan PharmD, MS; James C. Torner PhD; Bruce H. Fireman MA; Michael P. Jones; Elizabeth A. Chrischilles PhD, MS